Alert archive / Guam / Small Craft Advisories in 2014
Small Craft Advisory 21, NWS Guam
NWS Guam issued this small craft advisory at Oct 1, 2014, 1:08 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2014, 1:08 AM CDT (06:08 UTC)
- Expired
- Oct 1, 2014, 3:28 PM CDT
- In force
- 14 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
806 WHGM70 PGUM 010608 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 408 PM CHST WED OCT 1 2014 PMZ151>154-012115- /O.NEW.PGUM.SC.Y.0021.141001T0608Z-141002T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 408 PM CHST WED OCT 1 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CHST THURSDAY... THE NATIONAL WEATHER SERVICE ON GUAM HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST THURSDAY. * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 KNOTS. * WAVES/SEAS...8 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY BOAT IS NECESSARY...EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES AND WHEN ENTERING OR LEAVING HARBORS AND INLETS. && $$
1 follow-up statement
102 WHGM70 PGUM 011928 MWWGUM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 528 AM CHST THU OCT 2 2014 PMZ151>154-012030- /O.CAN.PGUM.SC.Y.0021.000000T0000Z-141002T0800Z/ GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS- SAIPAN COASTAL WATERS- 528 AM CHST THU OCT 2 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE SMALL CRAFT ADVISORY. BUOY READINGS AND WIND REPORTS FROM AROUND THE MARIANAS INDICATE WINDS AND SEAS HAVE SUBSIDED BELOW ADVISORY LEVELS. FOR THIS REASON THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 10:23 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 30, 10:23 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TIYAN GU ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI 123 PM CHST WED OCT 1 2014 .UPDATE... PHANFONE HAS MOVED FAR ENOUGH TO THE WEST OF THE FAR NORTHERN MARIANA ISLANDS THAT TROPICAL STORM CONDITIONS HAVE LIKELY ENDED. AS A RESULT...THE TROPICAL STORM WARNING FOR THE FAR NORTHERN MARIANA ISLANDS INCLUDING PAGAN AND ALAMAGAN HAS BEEN CANCELLED. && .MARIANAS SYNOPSIS... AS OF 500 AM...TROPICAL STORM PHANFONE WAS LOCATED ABOUT 140 MILES NORTHWEST OF SAIPAN AND WAS MOVING AWAY FROM THE ISLANDS TO THE WEST AROUND 13 MPH. PHANFONE IS AFFECTING THE FAR NORTHERN MARIANA ISLANDS TODAY...AND A TROPICAL STORM WARNING REMAINS IN EFFECT FOR PAGAN...ALAMAGAN AND SURROUNDING WATERS. A MONSOON TROUGH RUNS THROUGH PHANFONE AND EXTENDS 125 TO 200 MILES TO THE NORTHWEST OF THE MARIANAS...PLACING THE ISLANDS UNDER A MOIST AND UNSTABLE SOUTHERLY FLOW WITH AREAS OF HEAVY SHOWERS. AN ACTIVE WEATHER PATTERN WILL KEEP WET CONDITIONS THROUGH FRIDAY. && .DISCUSSION... STRENGTHENING TROPICAL STORM PHANFONE WILL DOMINATE LOCAL WEATHER TODAY. AS OF 500 AM...TROPICAL STORM PHANFONE WAS LOCATED ABOUT 140 MILES NORTHWEST OF SAIPAN AND WAS MOVING AWAY FROM THE ISLANDS TO THE WEST AROUND 13 MPH. A TROPICAL STORM WARNING REMAINS POSTED FOR THE FAR NORTHERN MARIANA ISLANDS INCLUDING ALAMAGAN AND PAGAN... WHICH CURRENTLY LIE UNDER THE EASTERN EDGE OF THE CORE OF PHANFONE. TROPICAL STORM CONDITIONS WITH DAMAGING WINDS...HIGH SURF...AND HEAVY RAINFALL ARE STILL OCCURRING OVER THESE ISLANDS THIS MORNING AND SHOULD DIMINISH LATER TODAY AS PHANFONE MOVES OFF TO THE WEST. SEE THE TROPICAL STORM LOCAL STATEMENT...GUMHLSPQ2...FOR MORE INFORMATION. THE REST OF THE MARIANA ISLANDS FROM SAIPAN TO GUAM WILL REMAIN UNDER A MOIST AND UNSTABLE SOUTHERLY FLOW TO THE SOUTHWEST OF PHANFONE TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SAIPAN... THOUGH A PERSISTENT BAND OF SHOWERS HAS BEEN SOAKING GUAM THIS MORNING. THIS BAND IS EXPECTED TO MOVE AWAY FROM GUAM LATER TODAY... WITH THE GREATEST THREAT FOR FLOODING RAIN REMAINING OVER SAIPAN. PHANFONE WILL MOVE OFF TO THE NORTHWEST TONIGHT...PLACING THE ENTIRE ISLAND CHAIN UNDER A BREEZY AND MOIST SOUTHWESTERLY FLOW. THE FLASH FLOOD WATCH FOR SAIPAN CONTINUES THROUGH TONIGHT AND WILL HAVE TO BE REASSESSED. REGARDLESS...ALL ISLANDS CAN EXPECT BREEZY SOUTHERLY WINDS TO DROP JUST A NOTCH ALONG WHILE MOSTLY CLOUDY AND WET CONDITIONS PERSIST. ON THURSDAY AND FRIDAY...SOUTHERLY FLOW WILL CONTINUE TO DIMINISH...THOUGH MOIST AND CONVERGENT FLOW WILL MAINTAIN WET CONDITIONS. HEADING INTO THE WEEKEND...WINDS WILL DROP AND BACK OUT OF THE SOUTHEAST. THE MOIST CONVERGENT MONSOON SOUTHWESTERLIES WILL SHIFT TO THE WEST OF THE MARIANAS...LEAVING THE ISLANDS UNDER DRIER CONDITIONS. && .MARINE... CONFUSED SEAS FROM VARIOUS SOURCES WILL CONTINUE TODAY WITH COMBINED SEAS RUNNING AROUND 6 TO 8 FEET. HIGHER SEAS ARE EXPECTED NEAR AND ESPECIALLY NORTH OF SAIPAN. NORTH SWELL WILL HOLD IN THE 4 FOOT 11 SECONDS RANGE...INCREASING SHORT-PERIOD...SOUTHWESTERLY MONSOONAL SWELL WILL GRADUALLY BUILD...AND SOME NORTHWESTERLY ENERGY WILL ARRIVE FROM PHANFONE. IN THE SHORT TERM...THE MAIN CONCERN WILL BE BUILDING SHORT-PERIOD SOUTHWESTERLY SWELL. THE RESULTANT SURF WILL BE NEARING HIGH SURF LEVELS ALONG WEST FACING SHORES ON THURSDAY THEN SLOWLY DIMINISHING FRIDAY AND SATURDAY. IN ADDITION...A NORTHWEST SWELL FROM THEN DISTANT PHANFONE COULD PRODUCE HIGH SURF ON NORTH SHORES. A SMALL CRAFT ADVISORY REMAINS POSTED FROM SAIPAN TO GUAM TODAY... WITH WINDS JUST BELOW TROPICAL STORM FORCE EXPECTED OVER WATERS NORTH OF SAIPAN. WINDS UP TO 30 KT WILL LINGER OVERNIGHT...WITH SMALL CRAFT ADVISORY LEVEL WINDS PERSISTING THROUGH THURSDAY. && .EASTERN MICRONESIA... A TROPICAL DISTURBANCE NEAR MAJURO THIS MORNING WILL CONTINUE TO GRADUALLY TRACK TOWARD THE WEST-NORTHWEST THROUGH THE WEEK...PASSING WELL NORTH OF KOSRAE AND POHNPEI FRIDAY AND SATURDAY. SHOWERS AND THUNDERSTORMS WILL MAINLY AFFECT AREAS EAST OF THE DISTURBANCE. FOR MAJURO...UNSETTLED WEATHER APPEARS MOST LIKELY ON TODAY... POTENTIALLY EXTENDING INTO FRIDAY. KOSRAE AND POHNPEI WILL REMAIN SOUTH OF THE MAIN IMPACTS OF THE DISTURBANCE...BUT PERIODS OF THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. && .WESTERN MICRONESIA... CONSIDERABLE CONVERGENCE IN THE RELATIVELY STRONG WESTERLY WINDS TO THE SOUTH OF THE MONSOON TROUGH IS KEEPING A BAND OF OVERCAST CLOUDS AND SCATTERED DEEP CONVECTION ACROSS THE AREA. WEATHER CONDITIONS ARE EXPECTED TO REMAIN CLOUDY AND RATHER WET DURING THE NEXT SEVERAL DAYS...ESPECIALLY FOR KOROR AND YAP...AND LESS SO FOR CHUUK. && .GUM WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR GUAM...ROTA...TINIAN AND SAIPAN WATERS THROUGH 6 PM THURSDAY. && WROE
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:08 AM CDT | High Surf Advisory | GUM | 61 hr |
Nearby
Small Craft Advisories in Guam, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.